So, I have been on Remicade in the past and developed antibodies. I was switched to Humira and within a couple of weeks developed a real bad flare. My GI switched me to weekly doses of Humira which has never helped 100%. I still don't feel perfect. Lately I have had bad skin problems (see my other posts) and I am thinking that the Humira is causing them. I see my GI in January..but here is my concern.
If the Humira isn't working and I can't take Remicade...where do I go from here. I have been on every type of drug there is and have had really bad side affects from them all. Remicade was the first real helpful med but can no longer take that. I know I can possibly switch to Cimzia but is that advised if 2 biological meds have failed. I would think the odds are low that they will work. I haven't tried MTX but that one really scares me and you can't have kids while on it and we are probably going to start trying to have kids within the next year. Steroids gave me bad side affects, Lialda almost put me in the hospital, Cypro, azacol, asulfadine, and countless other meds haven't worked. I felt Remicade was my last attempt and now I feel like I have no where to go.
The sad thing is that I only have a mild case of CD. I haven't had any surgery on my intestines and have had no fistuals, strictures, or any of the things most of you have had. My GI is really good but I think he is almost at a lost also. He is probably going to tell me to continue the Humira until I see the derm but I don't feel like it is helping much.
I am actually feeling a little scared like I will have no meds to take and I know the results that that can give. I went for years off meds and I regret it. Before going off the meds I was able to tolerate them. By going off them, my body probably built up a natural tolerence and now hardly anything helps. Has anyone experienced this and if so, what did you do? I know there are clinical trials but that is a short term solution, not long term.
I think I needed to vent a little but any help would be appreciated.